Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Had first depo, light pink bleeding after sex. Could I be pregnant ?

Hi i had my first depo shot january and im due my next one in april i had sex with my partner two days ago and noticed light pink bleeding a few hours later when i went toilet only there when i wiped then it went away i have been pregnant before and the month i concieved i had this same problem could i be pregnant again even though im on depo ?
Asked On : Fri, 8 Mar 2013
Answers:  2 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM,

The hormonal preparation used in contraceptive pills and depo shots prevent ovulation and/or fertilization.
Technically it is not possible to get pregnant when one is taking depo provers shot.
The depo provers is effective for a period of 12 weeks so it should be taken again after 12 weeks of 1st injection.
The injection should be taken within 5 days of onset of menstruation.
Some side effects are commonly seen with the use of depo provera.
Irregular menstrual bleeding is a common side effect.
This light pink bleeding may be due to irregular bleeding.
You can take up pregnancy test if you want to rule out pregnancy.
If you get pregnant despite being on depo provera, the effectiveness of the drug has to be monitored.

Thanks and take care
Dr Shailja P Wahal

Answered: Thu, 8 Aug 2013
I find this answer helpful
OBGYN Dr. Richa Agarwal's  Response
Thanks for writing to us.
The chances of pregnancy are very less in your case because you are on depot injection regularly but no contraceptive method is 100% effective.
You can consult a gynaecologist for urine, blood test and ultrasonography to rule out pregnancy.
Good luck.
Dr. Richa
Answered: Thu, 8 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor